Alert archive / Indiana / Flash Flood Warnings in 2019
Flash Flood Warning 10, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jun 16, 2019, 4:06 PM EDT for 5 counties in Indiana. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2019, 4:06 PM EDT (20:06 UTC)
- Expired
- Jun 16, 2019, 7:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clark County, IN, Crawford County, IN, Floyd County, IN, Harrison County, IN, Washington County, IN
The radar
The Louisville radar (KLVX), 62 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 5:30 PM EDT | FLASH FLOOD | 1 Ene Greenville, IN | ROAD CLOSURE AT BORDEN AND ARTHUR COFFMAN ROAD. WATER HAD RECEDED BY 635 PM. |
| Jun 16, 6:00 PM EDT | FLASH FLOOD | 1 W Greenville, IN | BRADFORD ROAD CLOSED DUE TO HIGH WATER IN THE 10400 BLOCK. |
| Jun 16, 6:54 PM EDT | FLASH FLOOD | 1 Wnw Borden, IN | SR 60 IS CLOSED IN BORDEN BY HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 84 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 937 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
453
WGUS53 KLMK 162006
FFWLMK
INC019-025-043-061-175-162300-
/O.NEW.KLMK.FF.W.0010.190616T2006Z-190616T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
406 PM EDT Sun Jun 16 2019
The National Weather Service in Louisville has issued a
* Flash Flood Warning for...
Northwestern Harrison County in south central Indiana...
Clark County in south central Indiana...
Northeastern Crawford County in south central Indiana...
Northern Floyd County in south central Indiana...
Southern Washington County in south central Indiana...
* Until 700 PM EDT.
* At 406 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Additional thunderstorms are
redeveloping upstream from these counties and will train over the
warning area resulting in flash flooding.
* Some locations that will experience flooding include...
New Albany, New Providence Town, Clarksville, Charlestown,
Sellersburg, Galena, Blue River, New Pekin, Palmyra and Milltown.
LAT...LON 3859 8544 3856 8544 3844 8561 3838 8565
3829 8628 3852 8625 3859 8550
$$
MJ1 follow-up statement
002
WGUS73 KLMK 162117
FFSLMK
Flash Flood Statement
National Weather Service Louisville KY
517 PM EDT Sun Jun 16 2019
INC019-025-043-061-175-162300-
/O.CON.KLMK.FF.W.0010.000000T0000Z-190616T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Harrison IN-Clark IN-Crawford IN-Floyd IN-Washington IN-
517 PM EDT Sun Jun 16 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
NORTHWESTERN HARRISON...CLARK...NORTHEASTERN CRAWFORD...NORTHERN
FLOYD AND SOUTHERN WASHINGTON COUNTIES...
At 515 PM EDT, Doppler radar indicated a cluster of thunderstorms
over northern Harrison county. These will move east through
northern Floyd and central Clark county. These storms will drop
additional rainfall leading to excessive runoff and flash flooding,
especially in low lying and poor drainage areas. Other
thunderstorms are developing out toward Jasper Indiana and these too
will move eastward and into the warning area over the next few hours.
Some locations that will experience flooding include...
New Albany, New Providence Town, Clarksville, Charlestown,
Sellersburg, Galena, Blue River, New Pekin, Palmyra and Milltown.
LAT...LON 3859 8544 3856 8544 3844 8561 3838 8565
3829 8628 3852 8625 3859 8550
$$
MJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 3:18 PM EDT, 48 minutes earlier.
Area forecast discussion, Jun 16, 3:18 PM EDT, 48 minutes before
Area Forecast Discussion National Weather Service Louisville KY 318 PM EDT Sun Jun 16 2019 .Short Term...(This evening through Monday) Issued at 302 PM EDT Sun Jun 16 2019 Thunderstorms are redeveloping this afternoon in a very unstable atmosphere ahead of a small 5H speed max coming in from southern Illinois. Shear is moderate and wet bulb zero heights are high, but multi-cell clusters and perhaps a brief bowing segment or two will still be possible late this afternoon into early this evening. Locally heavy downpours and gusty winds will be the main threats from the storms. Will need to keep an eye on storms crossing any local boundaries, such as gust fronts, as well, in case they can attain any rotation. Isolated large hail isn't entirely out of the question in the most vigorous updrafts. Storms will gradually diminish late this evening, though a weak low level jet may help to keep some widely scattered convection going through the overnight hours. It will be another muggy night with lows only around 70. Tomorrow will be similar to today, with the same atmosphere in place south of an east-west stationary front draped along and just north of the Ohio River. An upper shortwave trough over the Ozarks should help to spark storms in the afternoon. Cloudiness may be more widespread than what we have seen today, so instability may not be quite as great tomorrow as today. Highs will be in the 80s with dew points around 70. && .Long Term...(Monday night through Sunday) Issued at 250 PM EDT Sun Jun 16 2019 ...Multiple Waves of Convection This Week... Westerly flow aloft will remain progressive this upcoming week with multiple low-amplitude shortwaves rotating through. The first disturbance, seen in water vapor imagery today over the southern Plains, will be on our doorstep by Monday evening. A 25 kt SW LLJ then noses into the region accompanied by an increase in low level moisture transport. This wave will support numerous showers and scattered storms Mon night into Tuesday. A marginal severe threat should diminish fairly quickly late Monday evening with a stable surface layer. Some destabilization looks possible for Tue afternoon, but CAPE values won't be too high in a deep saturated environment. PWATs of 1.75 to 2 inches will support sufficient rainfall producers. Training cells could produce some flooding. Deep layer shear will be on the weaker side for severe convection. Tuesday evening into early Wednesday still looks like it could feature a dry spell. Another somewhat stronger wave moving ESE from the Plains will renew the chance for convection Wednesday afternoon through Thursday. If there's going to be a longer dry stretch, Thursday night through Friday/Friday night is the best candidate. The upper air pattern amplifies with a ridge building east over the eastern CONUS. Widespread convection should be confined to the Plains and Midwest. Will continue to lean on a blended solution of chance PoPs through next weekend due to greater model spread. Expect seasonable temperatures through next week with hotter readings possible next weekend. && .Aviation...(18Z TAF Issuance) Updated at 115 PM EDT Sun Jun 16 2019 Scattered storms will develop this afternoon in a very unstable atmosphere. Prevailing VFR conditions will be found outside of storms, but the storms themselves will be capable of very heavy downpours and gusty winds. The storms will continue through this evening before slowly weakening overnight. Renewed development of scattered storms is expected tomorrow as the pattern and resident atmosphere will change little. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...13 Long Term...EBW Aviation...13
Hazardous weather outlook, Jun 16, 3:29 PM EDT, 37 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 329 PM EDT Sun Jun 16 2019 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-070- 071-171930- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, and Bowling Green 329 PM EDT Sun Jun 16 2019 /229 PM CDT Sun Jun 16 2019/ ...SEVERE THUNDERSTORM WATCH 388 IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered storms will continue through mid-evening. The strongest will be capable of locally torrential downpours and strong gusty winds. Some hail is possible but should be isolated. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Rounds of thunderstorms are forecast Monday into Tuesday along and south of a frontal boundary over the Ohio Valley. Locally heavy rain, lightning, and isolated strong wind gusts are expected. Additional thunderstorms are expected Wednesday and Thursday as the next weather system approaches our area. A few strong storms are possible with that system with heavy rain, locally strong wind gusts, and lightning. Still more storms are in the forecast from late Friday through the weekend. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report any stronger wind gusts this evening as well as any hail and flooding. KYZ072>078-081-082-171930- Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland- Clinton- Including the cities of Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 229 PM CDT Sun Jun 16 2019 This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered storms are possible this evening. Locally heavy rain and gusty winds will be the main threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Rounds of thunderstorms are forecast Monday into Tuesday along and south of a frontal boundary over the Ohio Valley. Locally heavy rain, lightning, and isolated strong wind gusts are expected. Additional thunderstorms are expected Wednesday and Thursday as the next weather system approaches our area. A few strong storms are possible with that system with heavy rain, locally strong wind gusts, and lightning. Still more storms are in the forecast from late Friday through the weekend. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report any stronger wind gusts this evening as well as any hail and flooding. 13/EBW
In the hours before
Special weather statement, Jun 16, 2:40 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Louisville KY
240 PM EDT Sun Jun 16 2019
INZ077-090>092-161930-
Washington-Floyd-Clark-Harrison-
240 PM EDT Sun Jun 16 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL HARRISON...WEST
CENTRAL CLARK...NORTHWESTERN FLOYD AND SOUTHERN WASHINGTON
COUNTIES...
At 239 PM EDT, a strong thunderstorm was located 12 miles south of
Salem, moving east at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
New Providence Town, Blue River, New Pekin, Palmyra, Borden,
Hardinsburg, Fredericksburg, Starlight, Carwood and Shorts Corner.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3857 8588 3841 8585 3839 8618 3838 8625
3839 8625 3847 8626 3858 8589
TIME...MOT...LOC 1839Z 269DEG 17KT 3843 8617
MJSpecial weather statement, Jun 16, 2:51 PM EDT, 1 hour 15 minutes before
Special Weather Statement National Weather Service Louisville KY 251 PM EDT Sun Jun 16 2019 INZ076-083-084-161930- Crawford-Orange-Dubois- 251 PM EDT Sun Jun 16 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DUBOIS...NORTHERN CRAWFORD AND SOUTHERN ORANGE COUNTIES... At 250 PM EDT, a strong thunderstorm was located 12 miles west of English, moving east at 25 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Paoli, English, Marengo, Birdseye, Dubois, Celestine, Taswell, Mentor, Chambersburg and Bacon. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3827 8675 3844 8682 3859 8642 3834 8631 TIME...MOT...LOC 1850Z 249DEG 23KT 3839 8669 MJ
Special weather statement, Jun 16, 3:18 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Louisville KY
318 PM EDT Sun Jun 16 2019
KYZ033-161945-
Henry-
318 PM EDT Sun Jun 16 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HENRY COUNTY...
At 318 PM EDT, a strong thunderstorm was located 9 miles southeast of
New Castle, moving east at 25 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Gratz, Bethlehem, Slabtown, Fallis, Lockport, Franklinton, Orville
and Gest.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3847 8495 3846 8495 3844 8496 3843 8496
3843 8494 3846 8494 3846 8492 3845 8491
3844 8493 3842 8488 3841 8488 3839 8490
3837 8489 3834 8501 3843 8514 3850 8499
TIME...MOT...LOC 1918Z 248DEG 23KT 3838 8502
MJSpecial weather statement, Jun 16, 3:30 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Louisville KY
330 PM EDT Sun Jun 16 2019
INZ084-089-162000-
Crawford-Perry-
330 PM EDT Sun Jun 16 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CRAWFORD AND
NORTHEASTERN PERRY COUNTIES...
At 330 PM EDT/230 PM CDT/, a strong thunderstorm was located 11 miles
southwest of English, moving northeast at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
English, Carefree Town, Celina, Beechwood, West Fork, Switzer
Crossroads, Sulphur, Carefree, Saint Croix and Curby.
LAT...LON 3825 8668 3826 8668 3835 8639 3823 8632
3814 8665 3825 8669
TIME...MOT...LOC 1930Z 247DEG 19KT 3822 8661
MJLocal storm report, Jun 16, 3:37 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
337 PM EDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM HAIL BORDEN 38.47N 85.95W
06/16/2019 E1.00 INCH CLARK IN BROADCAST MEDIA
&&
JMLLocal storm report, Jun 16, 3:48 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
348 PM EDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL VALEENE 38.43N 86.40W
06/16/2019 E0.88 INCH ORANGE IN TRAINED SPOTTER
&&
JMLThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 10:43 PM EDT | Special Weather Statement | LMK | Jefferson | 47 min |
| Jun 15, 11:17 PM EDT | Special Weather Statement | LMK | Jefferson | 43 min |
| Jun 16, 4:45 AM EDT | Special Weather Statement | LMK | Dubois, Orange | 45 min |
| Jun 16, 5:28 AM EDT | Special Weather Statement | LMK | Orange, Washington | 47 min |
| Jun 16, 5:51 AM EDT | Special Weather Statement | LMK | Floyd | 39 min |
| Jun 16, 5:56 AM EDT | Special Weather Statement | LMK | Jefferson | 34 min |
| Jun 16, 6:16 AM EDT | Special Weather Statement | LMK | Harrison | 44 min |
| Jun 16, 9:42 AM EDT | Special Weather Statement | LMK | Scott | 33 min |
| Jun 16, 10:03 AM EDT | Special Weather Statement | LMK | Jefferson | 27 min |
| Jun 16, 11:53 AM EDT | Areal Flood Advisory | LMK | Jefferson, Scott | 112 min |
| Jun 16, 2:40 PM EDT | Special Weather Statement | LMK | Washington | 50 min |
| Jun 16, 2:51 PM EDT | Special Weather Statement | LMK | Orange | 39 min |
| Jun 16, 2:57 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Washington | 33 min |
| Jun 16, 2:59 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Orange | 20 min |
| Jun 16, 3:30 PM EDT | Special Weather Statement | LMK | Crawford | 30 min |
| Jun 16, 3:37 PM EDT | Areal Flood Advisory | LMK | Clark, Crawford, Floyd, Harrison, Jefferson, Washington | 113 min |
| Jun 16, 3:50 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd, Washington | 25 min |
| Jun 16, 3:59 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Harrison | 31 min |
| Jun 16, 4:16 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd | 26 min |
| Jun 16, 4:17 PM EDT | River Flood Warning | LMK | Jefferson, Scott | 14 hr |
| Jun 16, 4:19 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd | 26 min |
| Jun 16, 4:46 PM EDT | Special Weather Statement | LMK | Floyd | 59 min |
| Jun 16, 4:48 PM EDT | Special Weather Statement | LMK | Harrison | 27 min |
| Jun 16, 5:22 PM EDT | Areal Flood Advisory | LMK | Dubois | 2 hr |
| Jun 16, 5:41 PM EDT | Flash Flood Warning | LMK | Crawford, Dubois, Orange, Perry, Washington | 3 hr |
| Jun 16, 6:59 PM EDT | Areal Flood Warning | LMK | Clark, Floyd, Harrison, Washington | 6 hr |
| Jun 16, 7:25 PM EDT | Special Weather Statement | LMK | Dubois | 35 min |
Nearby
Flash Flood Warnings in Indiana, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.